MAUDE Adverse Event Report: MEDOS INTERNATIONAL SàRL CH 5.5 EXP VERSE FEN SCR 6.0X35; BONE CEMENT, POSTERIOR SCREW AUGMENTATION

MEDOS INTERNATIONAL SàRL CH 5.5 EXP VERSE FEN SCR 6.0X35; BONE CEMENT, POSTERIOR SCREW AUGMENTATION
Model Number 199723635
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Failure of Implant (1924); No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.(b)(4).Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that initially on (b)(6) 2017 patient underwent an augmented l3/5 posterolateral fusion procedure and was implanted with expedium® verse spine system.Patient underwent the l2/5 ext plif t11 revision procedure on may 7, 2020 for an unknown reason.During the revision surgery a 5.5 expedium verse screw 6.0x35 was identified as broken in situ and was replaced with 5.5 expedium verse screw 7.0x35.Screw removal instruments used to remove broken screw.Surgery was delayed for ten (10) minutes due to the reported event.The procedure was successfully completed.No fragments were generated.Concomitant device reported: dbx putty 10cc (part# 78100, lot# unknown, quantity 1); confidence kit, no needles- (part# 283913000, lot# 103636, quantity 1); mmsi rod prebent, 5.5 x75mm, t (part# 179772075, lot# unknown, quantity 2); 5.5 exp verse unitized set scr (part# 199721001, lot# unknown, quantity 6); 5.5 exp verse fen scr 6.0x35 (part# 199723635, lot# unknown, quantity 1); 5.5 exp verse fen scr 6.0x50 (part# 199723650, lot# unknown, quantity 4); fen open cannula strl (part# 279726500, lot# lc30150, quantity 2).This report is for one (1) 5.5 exp verse fen scr 6.0x35.This is report 1 of 1 for complaint (b)(4).
 
Event or Problem Description
Updated ed: the broken screw was noticed when after removing the rod and set screw, no driver was on the broken screw at the time it was discovered, we then confirmed on preoperatively imaging that the screw was already broken.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: b5: updated ed.D4: lot #.H3, h6: h3, h6: the device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: h4.H11 corrected data: d6.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H3, h6: part: 199723635.Lot number: avcbmm.The device history record (dhr) of product code 199723635, lot avcbmm, was reviewed and no non-conformances were observed during the manufacturing process.The product was released on february 5, 2016.Visual inspection: the device was received at customer quality (cq).The complaint can be confirmed for the broken condition as the received devices was found to be broken at proximal thread.Dimensional inspection: no dimensional inspection was performed due to post-manufacturing damage.Document/specification review: no design issues or discrepancies were identified.Investigation conclusion: this complaint is confirmed as the device received in broken condition.No definitive root cause could be determined based on the provided information.No new, unique, or different patient harms were identified as a result of this evaluation.There was no indication that a design or manufacturing issue contributed to the complaint.No design issues were observed during the document/specification review.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
5.5 EXP VERSE FEN SCR 6.0X35
Common Device Name
BONE CEMENT, POSTERIOR SCREW AUGMENTATION
Manufacturer (Section D)
MEDOS INTERNATIONAL SàRL CH
chemin-blanc 38
le locle 02400
SZ  02400
MDR Report Key10079147
Report Number1526439-2020-01067
Device Sequence Number17124524
Product Code PML
UDI-Device Identifier10705034403106
UDI-Public(01)10705034403106
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K160879
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 05/07/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number199723635
Device Catalogue Number199723635
Device Lot NumberAVCBMM
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/03/2020
Initial Date Received by Manufacturer 05/07/2020
Supplement Date Received by Manufacturer06/03/2020
06/29/2020
07/16/2020
Initial Report FDA Received Date05/21/2020
Supplement Report FDA Received Date06/12/2020
07/16/2020
07/20/2020
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
5.5 EXP VERSE FEN SCR 6.0X35; 5.5 EXP VERSE FEN SCR 6.0X50; 5.5 EXP VERSE UNITIZED SET SCR; CONFIDENCE KIT, NO NEEDLES; DBX PUTTY 10CC - AUSTRALIA; FEN OPEN CANNULA STRL; MMSI ROD PREBENT, 5.5 X75MM, T
Outcome Attributed to Adverse Event Required Intervention;